Minnesota, 2004

Flood in Minnesota, June 2 to 5, 2004

June 2 to 5, 2004 · NWS FGF · 1 event in 1 county or zone

1 flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Jun 2, 8:30 AM CST, 5 hours 6 minutes earlier.

Area forecast discussion, Jun 2, 8:30 AM CST, 5 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
930 AM CDT WED JUN 2 2004

.DISCUSSION...MID/UPPER TROUGH HAS PASSED SOUTH OF THE AREA WHILE
LOW LEVEL SHOWS WEAK WARM ADVECTION FROM THE NORTH WHICH WILL END
THIS AFTERNOON. SKIES ARE CLEARING NICELY BUT A LITTLE CUMULUS IS
DEVELOPING EVEN SO. CONVECTIVE TEMPERATURES IN 00Z MODELS HOVER
A FEW DEGREES EITHER SIDE OF 70F AND WE MIGHT BE ABLE TO CLIMB A
COUPLE OF DEGREES PAST THAT EXCEPT SOUTHERN MB DIDN/T WARM THAT
MUCH IN THE SAME AIR MASS YESTERDAY. WILL KEEP AN EYE ON THIS BUT
IT APPEARS TO BE THE ONLY ISSUE THAT MAY REQUIRE AN UPDATE...NOT
NEEDED FOR NOW.

&&

HYDROLOGY...WILL LIKELY KEEP AREAL FLOOD WARNINGS GOING THROUGH
THURSDAY.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...AREAL FLOOD WARNINGS FOR RICHLAND/SARGENT/TOWNER/RAMSEY/BENSON/
     EDDY/GRIGGS/BARNES AND RANSOM COUNTIES THROUGH WEDNESDAY.
MN...NONE.

&&

NOTE...EFFECTIVE 1200 UTC JUNE 8TH THE AWIPS PRODUCT IDENTIFIER
/PID/ FOR THE AREA FORECAST DISCUSSION ISSUED BY WFO EASTERN NORTH
DAKOTA/GRAND FORKS WILL CHANGE FROM BISAFDFAR TO BISAFDFGF. THE WMO
CODE WILL REMAIN FXUS63 KFGF.

RIDDLE
Hazardous weather outlook, Jun 2, 5:25 AM CST, 8 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
625 AM CDT WED JUN 2 2004

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-021500-
BARNES-BENSON-CASS-CAVALIER-CLAY-EAST BECKER-EAST MARSHALL-
EAST OTTER TAIL-EAST POLK-EASTERN WALSH COUNTY-EDDY-GRAND FORKS-
GRANT-GRIGGS-HUBBARD-KITTSON-LAKE OF THE WOODS-MAHNOMEN-NELSON-
NORMAN-NORTH BELTRAMI-NORTH CLEARWATER-PEMBINA-PENNINGTON-RAMSEY-
RANSOM-RED LAKE-RICHLAND-ROSEAU-SARGENT-SOUTH BELTRAMI-
SOUTH CLEARWATER-STEELE-TOWNER-TRAILL-WADENA-WEST BECKER-
WEST MARSHALL-WEST OTTER TAIL-WEST POLK-WESTERN WALSH COUNTY-WILKIN-
625 AM CDT WED JUN 2 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH DAKOTA...WEST
CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

AREAL FLOOD WARNINGS REMAIN IN EFFECT FOR TOWNER...RAMSEY...BENSON
...EDDY...GRIGGS...BARNES...RANSOM...SARGENT...AND RICHLAND COUNTIES
THROUGH 4 PM TODAY.  WIDESPREAD 2 TO 5 INCHES OF RAIN FELL OVER THE
AREA OVER THE PAST WEEKEND AND SEVERAL COUNTIES REPORT TOWNSHIP AND
COUNTY ROADS STILL WATER COVERED.

OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED THURSDAY...THEN THERE IS A CHANCE
FOR THUNDERSTORMS FRIDAY AFTERNOON AND EVENING AND AGAIN MONDAY
AFTERNOON INTO TUESDAY. THERE IS A POSSIBILITY OF STRONG TO SEVERE
THUNDERSTORMS WITH BOTH OF THESE SYSTEMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT
HTTP://WWW.CRH.NOAA.GOV/FGF/INDEX.HTML (ALL LOWER CASE)

DTR

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, West Marshall

When
June 2, 1:36 PM CST to June 5, 8:30 AM CST
Where
West Marshall forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
48.358, -96.368 (the zone’s center; the record gives no point)

[See the event description under the flood event for Kittson county on 6/1/04.] A river flood warning was issued for the Red River at Oslo on the afternoon of June 2nd. The Red River at Oslo crested around 30 feet early on the 5th of June, right at its 30 foot moderate flood stage. River levels dropped enough that the river flood warning was cancelled on the morning of the 5th.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Minnesota in 2004Every state in 2004This day in weather historyWarnings in Minnesota, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5410130.